Medical questions & health advice by board certified doctors
"Why is the front of my left thigh numb?"
I am a 27 year old male. I weigh approximately 238lbs and am 6'11" tall. I currently am taking Warfarin to thin my blood due to clotting issues. I was diagnosed with a pulmonary embolism approximately 8 weeks ago and was admitted into the hospital for 1 week. While there, I was taking Lovenox injections and had a Heperin drip. I take 7.5mg of Warfarin each day and ever since I left the hospital, the front of my left thigh has been numb. Only the front and it goes from my groin down to about 2 inches above my knee. Sometimes it is painful when touched, buy the majority of the time, it is just numb. Some days, it seems worse than others and most of the time I just don't notice it, but sometimes it is an extreme annoyance. This is at its worst each night when I lay down. It becomes way more noticeable and more of a nuisance at night time when I am laying down in bed.
There are several potential causes of this numbness in your thigh. First I would wonder if you were injecting any of your Lovenox shots into the area where you are numb. Although unlikely, it is possible that you could have damage a small nerve branch there with the injections or that the symptoms could otherwise be related to the local injection of the medication. Second, I would be concerned to know that your blood is sufficiently thinned by the warfarin, and I would wonder what your last INR value is. For example, if your INR value is not high enough it could be possible that you are developing clots in your left leg. The resulting swelling could theoretically cause a number of strange sensations, including numbness. Finally, I would wonder if you might have pulled or strained something in the groin, potentially totally unrelated to your recent hospitalization. I would suggest that you call your primary care doctor to set up an appointment. They will be able to perform a good physical examination and determine whether there is any chance that something serious is going on or whether additional workup might be needed.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.